Is it possible to develop an allergy to dissolvable stitches six months after surgery. I had a breast reduction done six months ago and has developed rashes around the suture wounds and across the areolas on both breasts. I also have constant fever,scratching nausea,tiredness etc . I also developed water blisters on my left foot at the same time.
I have been put on antihistamines for both day and night and steroid cream for the rashes.I have had this for at least 4 weeks now.
You could have developed an allergic reaction to the sutures and this usually depends on the composition of the sutures. They are catgut (plain/chromium), vicryl monocryl or vicryl rapidel. This is more so because you have developed the rash on the suture lines. Anti histamines from the mainstay of therapy. Though short courses of steroids are given for more severe symptoms. Discuss with your doctor regarding this. Also it can sometimes become a keloid, which is a scar in which there is extreme overgrowth of scar tissue that grows beyond the limits of original wound and shows no tendency to resolve. With best regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.